Naive boundary strata and nilpotent orbits
Annales de l'Institut Fourier, Volume 64 (2014) no. 6, p. 2659-2714

We give a Hodge-theoretic parametrization of certain real Lie group orbits in the compact dual of a Mumford-Tate domain, and characterize the orbits which contain a naive limit Hodge filtration. A series of examples are worked out for the groups SU(2,1), Sp 4 , and G 2 .

Nous donnons une paramétrisation de certaines orbites de groupes de Lie réels dans le dual compact d’un domaine de Mumford-Tate et une caractérisation des orbites qui contiennent une filtration limite de Hodge naïve. Une série d’exemples est élaborée pour les groupes SU(2,1), Sp 4 , et G 2 .

DOI : https://doi.org/10.5802/aif.2923
Classification:  14D07,  14M17,  17B45,  20G99,  32M10,  32G20
Keywords: Mumford-Tate groups, Mumford-Tate domains, nilpotent orbits, variation of Hodge structure, Shimura varieties
@article{AIF_2014__64_6_2659_0,
     author = {Kerr, Matt and Pearlstein, Gregory},
     title = {Naive boundary strata and nilpotent orbits},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {6},
     year = {2014},
     pages = {2659-2714},
     doi = {10.5802/aif.2923},
     mrnumber = {3331177},
     zbl = {06387350},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2014__64_6_2659_0}
}
Kerr, Matt; Pearlstein, Gregory. Naive boundary strata and nilpotent orbits. Annales de l'Institut Fourier, Volume 64 (2014) no. 6, pp. 2659-2714. doi : 10.5802/aif.2923. http://www.numdam.org/item/AIF_2014__64_6_2659_0/

[1] Adams, Jeffrey Guide to the Atlas software: computational representation theory of real reductive groups, Representation theory of real reductive Lie groups (Snowbird, July 2006), Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 472 (2008), pp. 1-37 | MR 2454331 | Zbl 1175.22001

[2] Adams, Jeffrey; Du Cloux, Fokko Algorithms for representation theory of real reductive groups, J. Inst. Math. Jussieu, Tome 8 (2009) no. 2, pp. 209-259 | Article | MR 2485793 | Zbl 1221.22017

[3] Ash, Avner; Mumford, David; Rapoport, Michael; Tai, Yung-Sheng Smooth compactifications of locally symmetric varieties, Cambridge University Press, Cambridge (2010), pp. x+230 | MR 2590897 | Zbl 1209.14001

[4] Borel, Armand Linear algebraic groups, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 126 (1991), pp. xii+288 | MR 1102012 | Zbl 0726.20030

[5] Borel, Armand; Tits, Jacques Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. (1965) no. 27, pp. 55-150 | Article | Numdam | MR 207712 | Zbl 0145.17402

[6] Carayol, Henri Cohomologie automorphe et compactifications partielles de certaines variéetés de Griffiths-Schmid, Compos. Math., Tome 141 (2005) no. 5, pp. 1081-1102 | Article | MR 2157130 | Zbl 1173.11331

[7] Carlson, James A.; Cattani, Eduardo H.; Kaplan, Aroldo G. Mixed Hodge structures and compactifications of Siegel’s space (preliminary report), Algebraic Geometry, Angers, 1979 (A. Beauville, Ed), Sijthoff & Noordhoff (1980), pp. 77-105 | MR 605337 | Zbl 0471.14002

[8] Cattani, Eduardo; Kaplan, Aroldo Polarized mixed Hodge structures and the local monodromy of a variation of Hodge structure, Invent. Math., Tome 67 (1982) no. 1, pp. 101-115 | Article | MR 664326 | Zbl 0516.14005

[9] Cattani, Eduardo; Kaplan, Aroldo; Schmid, Wilfried Degeneration of Hodge structures, Ann. of Math. (2), Tome 123 (1986) no. 3, pp. 457-535 | Article | MR 840721 | Zbl 0617.14005

[10] Cattani, Eduardo H. Mixed Hodge structures, compactifications and monodromy weight filtration, Princeton Univ. Press, Princeton, NJ, Ann. of Math. Stud., Tome 106 (1984), pp. 75-100 | MR 756847 | Zbl 0579.14010

[11] Fels, Gregor; Huckleberry, Alan; Wolf, Joseph A. Cycle spaces of flag domains, Birkhäuser Boston, Inc., Boston, MA, Progress in Mathematics, Tome 245 (2006), pp. xx+339 (A complex geometric viewpoint) | MR 2188135 | Zbl 1084.22011

[12] Green, Mark; Griffiths, Phillip; Kerr, Matt Mumford-Tate groups and domains, Princeton University Press, Princeton, NJ, Annals of Mathematics Studies, Tome 183 (2012), pp. viii+289 (Their geometry and arithmetic) | MR 2918237 | Zbl 1248.14001

[13] Green, Mark; Griffiths, Phillip; Kerr, Matt Hodge theory, complex geometry, and representation theory, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, CBMS Regional Conference Series in Mathematics, Tome 118 (2013), pp. iv+308 | MR 3115136

[14] Humphreys, James E. Linear algebraic groups, Springer-Verlag, New York-Heidelberg (1975), pp. xiv+247 (Graduate Texts in Mathematics, No. 21) | MR 396773 | Zbl 0471.20029

[15] Kerr, Matt; Pearlstein, Gregory Boundary components of Mumford-Tate domains (Preprint, arXiv:1210.5301)

[16] Knapp, Anthony W. Lie groups beyond an introduction, Birkhäuser Boston, Inc., Boston, MA, Progress in Mathematics, Tome 140 (2002), pp. xviii+812 | MR 1920389 | Zbl 1075.22501

[17] Matsuki, Toshihiko Closure relations for orbits on affine symmetric spaces under the action of minimal parabolic subgroups, Representations of Lie groups, Kyoto, Hiroshima, 1986, (eds. K. Okamoto and T. Oshima), Academic Press, Boston, MA (Adv. Stud. Pure Math.) Tome 14 (1988), pp. 541-559 | MR 1039852 | Zbl 0723.22020

[18] Matsuki, Toshihiko Closure relations for orbits on affine symmetric spaces under the action of parabolic subgroups. Intersections of associated orbits, Hiroshima Math. J., Tome 18 (1988) no. 1, pp. 59-67 | MR 935882 | Zbl 0652.53035

[19] Milne, J. S. Canonical models of (mixed) Shimura varieties and automorphic vector bundles, Automorphic forms, Shimura varieties, and L-functions, Vol. I (Ann Arbor, MI, 1988), Academic Press, Boston, MA (Perspect. Math.) Tome 10 (1990), pp. 283-414 | MR 1044823 | Zbl 0704.14016

[20] Pearlstein, Gregory J. Variations of mixed Hodge structure, Higgs fields, and quantum cohomology, Manuscripta Math., Tome 102 (2000) no. 3, pp. 269-310 | Article | MR 1777521 | Zbl 0973.32008

[21] Pink, R. Arithmetical compactification of mixed Shimura varieties, Univ. Bonn (1989) (Ph. D. Thesis) | MR 1128753 | Zbl 0748.14007

[22] Richardson, R. W.; Springer, T. A. The Bruhat order on symmetric varieties, Geom. Dedicata, Tome 35 (1990) no. 1-3, pp. 389-436 | Article | MR 1066573 | Zbl 0704.20039

[23] Richardson, R. W.; Springer, T. A. Combinatorics and geometry of K-orbits on the flag manifold, Linear algebraic groups and their representations (Los Angeles, CA, 1992), Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 153 (1993), pp. 109-142 | MR 1247501 | Zbl 0840.20039

[24] Robles, C. Schubert varieties as variations of Hodge structure, Selecta Math. (N.S.), Tome 20 (2014) no. 3, pp. 719-768 | Article | MR 3217458

[25] Schmid, Wilfried Variation of Hodge structure: the singularities of the period mapping, Invent. Math., Tome 22 (1973), pp. 211-319 | Article | MR 382272 | Zbl 0278.14003

[26] Trapa, P. Computing real Weyl groups (notes from a 2006 lecture by D. Vogan, available at http://www.math.utah.edu/~ptrapa/preprints.html)

[27] Wolf, Joseph A. The action of a real semisimple group on a complex flag manifold. I. Orbit structure and holomorphic arc components, Bull. Amer. Math. Soc., Tome 75 (1969), pp. 1121-1237 | Article | MR 251246 | Zbl 0183.50901

[28] Wolf, Joseph A. Fine structure of Hermitian symmetric spaces, Symmetric spaces (Short Courses, Washington Univ., St. Louis, Mo., 1969–1970), Dekker, New York (1972), p. 271-357. Pure and App. Math., Vol. 8 | MR 404716 | Zbl 0257.32014

[29] Yee, W.-L. Simplifying and unifying Bruhat order for BG/B, PG/B, KG/B, and KG/P (preprint, arXiv:1107.0518v3)